MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure for middle cerebral artery stenosis, the tip of the subject guidewire suddenly stopped moving in response to proximal manipulation.When the physician attempted to withdraw the guidewire, the tip remained stationary.Subsequently, the microcatheter and guidewire were withdrawn from the body simultaneously.Upon examination outside the body, it was found that the distal end of the guidewire had fractured.The procedure was completed successfully by replacing the subject device.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the synchro2-14 guidewire was seen to be kinked/bent towards the proximal end.The distal end of the guidewire was returned with no nitinol tubing or platinum coil, but the core wire was exposed, the nitinol tubing and platinum coil were not returned.Functional inspection was unable to be performed due to damage.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that ¿after the physician had rinsed the synchro2 guidewire externally, it was coaxially delivered into the body along with an sl10 microcatheter.When the product was delivered to the distal end under imaging, the tip of the guidewire suddenly stopped moving in response to proximal manipulation.When the physician attempted to withdraw the guidewire, the tip remained stationary.Subsequently, the microcatheter and guidewire were withdrawn from the body simultaneously.Upon examination outside the body, it was found that the distal end of the guidewire had fractured¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no resistance encountered removing the guidewire from the dispenser hoop.There was no indication of a user related issue.The anatomy was reported to be not tortuous.Other devices used in the procedure in conjunction with the subject device was sl10.The guidewire tip was shaped to a j shape.There was no friction/resistance encountered during the procedure.There was no high tortuosity and none located relative to the tip of the guidewire.The wire was torqued to overcome the resistance.The guidewire was positioned within the m ica when the issue occurred.The microcatheter performed as intended and the same microcatheter was used to finish the procedure.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.All the fragments of the fractured guidewire were removed from patient anatomy.Analysis of the returned device found the synchro 2-14 guidewire was kinked/bent towards the proximal end.The distal end of the guidewire was returned with no nitinol tubing or platinum coil but the core wire was exposed.The nitinol tubing and platinum coil were not returned.The damage to the returned guidewire indicates the device encountered a significant force during use.It is most probable that the guidewire was fractured as it was torqued to overcome resistance.As per the synchro ifu: "always advance or withdraw the guidewire slowly and carefully.Never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action¿.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and as analyzed 'guidewire kinked/bent' and 'guidewire distal tip broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23241577
Report Number3012931345-2025-00167
Device Sequence Number10245485
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270729(10)0000700297
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000700297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER (STRYKER).
Patient Age61 YR
Patient SexFemale
Patient RaceAsian